Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 8, 2006, 4:31 PM EDT for 6 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 4:31 PM EDT (20:31 UTC)
- Expired
- Apr 8, 2006, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 082031 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 431 PM EDT SAT APR 8 2006 FLZ041-044>047-053-054-058-141-144-147-082300- /O.NEW.KMLB.FW.W.0042.060408T2031Z-060408T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 431 PM EDT SAT APR 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE COMBINATION OF VERY WARM TEMPERATURES AND MARGINALLY LOW DEW POINTS HAS PRODUCED RELATIVE HUMIDITY VALUES JUST BELOW 35 PERCENT LATE THIS AFTERNOON. WHEN COMBINED WITH SOUTHWEST WINDS AT 15 TO 25 MPH...THIS PRODUCES A VERY DANGEROUS FIRE WEATHER SITUATION. $$ RL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 2:40 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 8, 2:40 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT SAT APR 8 2006 ...CHANCE OF SHOWERS/STORMS TONIGHT AND SUNDAY... .DISCUSSION... CURRENTLY/TONIGHT...SHORTWAVE TROUGH WAS DIGGING THROUGH THE LOWER MISSISSIPPI VALLEY AND DRIVING COLD FRONT SLOWLY ACROSS THE SOUTHEAST STATES. STORMS INCREASING IN THE WARM SECTOR ACROSS LAND AREAS AND SOME WERE STARTING TO DEVELOP SOUTHWARD INTO THE NORTHEAST GULF. LOOKING FOR THE LINE OF STORMS TO MOVE ACROSS NORTH FLORIDA THIS EVENING AND ADDITIONAL DEVELOPMENT OF STORMS TO OCCUR SOUTHWARD INTO THE GULF...PARTIALLY DUE TO DIURNAL TENDENCIES AND ALSO AS DIVERGENCE ALOFT INCREASES DUE TO JET INTRUDING INTO THE WESTERN GULF. HIGHEST POPS AROUND 50 PERCENT ARE EXPECTED IN THE NORTH AS LINE PUSHES SLOWLY EAST AND SHOULD GRADUALLY DIMINISH AS IT APPROACHES CENTRAL SECTIONS. MAIN HAZARDS EXPECTED ARE LIGHTNING AND HEAVY DOWNPOURS. SUNDAY...FRONTAL BOUNDARY WILL BE PUSHING SLOWLY ACROSS THE AREA WITH POSSIBLY A LINE OF CONVECTION ONGOING EARLY IN THE DAY ACROSS THE NORTH OR CENTRAL SECTIONS. MODELS REDEVELOP CONVECTION DURING THE AFTERNOON ACROSS THE SOUTHERN HALF OF THE AREA AND HENCE THE HIGHEST POPS WILL BE THERE. GREATEST DESTABILIZATION SHOULD BE OVER THE SOUTHERN PENINSULA HENCE IT LOOKS LIKE THE CHANCES FOR STRONG STORMS WILL BE TO OUR SOUTH. THIS ALL DEPENDS ON TIMING THOUGH AND HOW MUCH CONVECTION/DEBRIS CLOUDS EXIST FROM THE THUNDERSTORM COMPLEX TONIGHT. SUNDAY NIGHT-MONDAY...FORECAST SOUNDINGS ALREADY SHOWING LOW LEVEL FLOW VEERING TO THE NORTHEAST...PRECIPITABLE WATER VALUES BELOW ONE INCH AND MID/UPPER LEVEL SUBSIDENCE SUNDAY NIGHT. SHORT TERM MODELS HAVE TRENDED TO PUSH THE FRONTAL BOUNDARY AND PRECIP SOUTH OF THE CWA BY SUNDAY EVENING BUT HAVE KEPT CLOUDINESS AND LOW POP SOUTHERN HALF OF THE CWA DUE TO PROXIMITY OF MOISTURE CONVERGENCE ASSOCIATED WITH THE FRONT OVER SOUTHERN FLORIDA. TUESDAY-SATURDAY...HIGH PRESSURE OVER THE EASTERN SEABOARD MONDAY SLOWLY ADVANCES OFFSHORE THROUGH THE WEEK WITH RIDGING EXTENDING BACK ACROSS THE SOUTHEAST AND FLORIDA. GRADIENT BETWEEN TROUGHING IN THE WESTERN ATLANTIC AND HIGH PRESSURE OVER THE MAINLAND CREATES LONG FETCH OF NORTHEAST FLOW THROUGH THE WEEK. FORECAST SOUNDINGS SHOW MID/UPPER LEVEL SUBSIDING AIR MASS EFFECTIVELY PUT A LID ON DEEP CONVECTION AND LIMITING ANY PRECIP TO LOW TOPPED COASTAL SHOWERS MID/LATE WEEK. FLOW BACKS TO THE NORTH FRIDAY AND SATURDAY AS HIGH PRESSURE SLIDES FROM THE MAINLAND SOUTHEAST INTO THE GULF OF MEXICO. TEMPERATURES WILL BE NEAR CLIMO INLAND...BUT WILL BE MODIFIED BY ONSHORE FLOW ALONG THE COAST WITH MAXES A FEW DEGREES BELOW NORMAL AND MINS A FEW DEGREES ABOVE NORMAL. && .MARINE...GRADIENT TIGHTENING JUST TO THE NORTH AND THE OUTER LEG MIGHT REACH ADVISORY CRITERIA THIS EVENING...HOWEVER AS FRONTAL TROUGH APPROACHES THE GRADIENT SHOULD TEMPORARILY WEAKEN. THEREFORE WILL JUST CONTINUE EXERCISE CAUTION STATEMENT. WILL HOLD OFF ISSUING ADVISORY FOR POST FRONTAL INCREASE OF NORTH/NORTHEAST WINDS SUNDAY AFTERNOON IN THE NORTH LEG...AS THE MODEL TIMING OF THE SURGE MIGHT BE A LITTLE FAST. GRADIENT BETWEEN TROUGHING IN THE WESTERN ATLANTIC AND HIGH PRESSURE OVER THE EASTERN SEABOARD CREATES LONG FETCH OF FRESH NORTHEAST FLOW THROUGH MIDWEEK. WAVEWATCH PROGS ARE INDICATING RAPIDLY BUILDING NORTHEAST SWELL AND SMALL CRAFT CONDITIONS STARTING MONDAY AND LASTING THROUGH THE END OF THE WEEK. && .AVIATION...MAIN CONCERN IS THE TIMING OF CONVECTIVE BAND THAT MODELS SHOW MOVING INTO THE PENINSULA THIS EVENING...AND HOW WELL IT HOLDS TOGETHER. HAVE GENERALLY FOLLOWED PREVIOUS TAFS BUT DELAYED MOVEMENT OF BAND BY A FEW HOURS. GREATEST CHANCES FOR STORMS SHOULD BE ACROSS THE NORTH HALF OF THE AREA...THEN CENTRAL SECTIONS MIGHT SEE DIMINISHED ACTIVITY LATE IN THE NIGHT...WITH ADDITIONAL DEVELOPMENT IN THE SOUTH DURING HEATING ON SUNDAY. && .FIRE WEATHER...NO LOW RH PROBLEMS SUNDAY BUT THERE WILL BE A THREAT OF LIGHTNING STORMS AND GUSTY/SHIFTING WINDS. DO NOT ANTICIPATE RH TO MEET RED FLAG THRESHOLDS EARLY NEXT WEEK DUE TO ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 73 60 73 / 50 40 10 10 MCO 67 79 60 79 / 40 50 10 10 MLB 68 78 66 77 / 30 60 20 10 VRB 67 80 65 77 / 30 60 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL ZONES UNTIL 6 PM TODAY. && SHORT TERM...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, Apr 8, 6:01 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 601 AM EDT SAT APR 8 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 082100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 601 AM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE SOUTHEAST STATES TODAY. SOUTHWEST WINDS ARE EXPECTED NEAR 20 MPH WITH GUSTS TO 25 TO 30 MPH POSSIBLE DURING THE AFTERNOON HOURS. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM TO 6 PM TODAY. BOATERS SHOULD USE EXTRA CAUTION THIS AFTERNOON ON INLAND LAKES. THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. ...FIRE WEATHER IMPACT... GUSTY SOUTHWEST WINDS AND MARGINALLY LOW RELATIVE HUMIDITY WILL LEAD TO AN ELEVATED FIRE WEATHER THREAT...ESPECIALLY THIS AFTERNOON...ACROSS ALL OF EAST CENTRAL FLORIDA. ...WIND AND SEA IMPACT... SOUTHWEST WINDS AT 15 TO 20 KNOTS WILL BUILD SEAS TO 4 TO 6 FEET OFFSHORE THIS AFTERNOON. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION ON THE OPEN ATLANTIC WATERS. ...THUNDERSTORM IMPACT... MOISTURE WILL INCREASE ACROSS NORTH FLORIDA AHEAD OF A COLD FRONT MOVING SOUTHEAST THROUGH THE SOUTHEAST STATES. A CHANCE FOR STORMS IS EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES DURING THE EARLY EVENING TO ORLANDO AND SCOTTSMOOR BY THE LATE EVENING HOURS. CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS WILL ACCOMPANY ANY STORMS. ...MARINE THUNDERSTORM GUST IMPACT... A LOW THREAT FOR WIND GUSTS ABOVE 35 KNOTS WILL OCCUR ACROSS THE VOLUSIA COUNTY ATLANTIC WATERS AS STORMS MOVE OFFSHORE FROM THE COAST DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON SUNDAY AHEAD OF A SOUTHWARD MOVING FRONTAL BOUNDARY. THE STRONGEST STORMS WILL LIKELY OCCUR ACROSS THE TREASURE COAST IN THE AFTERNOON WITH FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLE HAIL. NORTHEAST SWELLS WILL BUILD BEHIND THE FRONT INTO EARLY NEXT WEEK CAUSING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:10 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.